1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Gliclazide advice ....

Discussion in 'Diabetes Medication and Drugs' started by Cloudlesssky, Jul 1, 2016.

  1. Cloudlesssky

    Cloudlesssky Type 2 · Well-Known Member

    Messages:
    267
    Likes Received:
    406
    Trophy Points:
    103
    Hi folks,

    Since I was diagnosed with T2 I have been on metformin (now slow release) but found I hardly ever made it below 10.

    Seeing a different doctor, I have been given Gliclazide - which has definitely had a positive effect.

    However, I had my first hypo on the first day I took it. (3.1) and since then I have had several occasions when my readings are low 4s.
    I don't know if this is good - or normal - for some people, but does anyone else take this medication and how do you manage it?

    Thank you for your help!
     
    • Informative Informative x 1
  2. Liam1955

    Liam1955 Type 2 · Master

    Messages:
    10,965
    Likes Received:
    33,693
    Trophy Points:
    298
    @Cloudlesssky - You are at risk of low blood sugar if you go too long in between meals, miss meals and increase your physical activity whilst taking Gliclazide. Always carry on your person something that is fast acting like - Glucose Tablets, Jelly Babies, bottle of fresh orange juice to treat the onset of a hypo and then eat something or bring forward your next meal. Do you test blood sugars regularly throughout the day?
     
    • Informative Informative x 1
  3. Lamont D

    Lamont D Reactive hypoglycemia · Master

    Messages:
    12,359
    Likes Received:
    15,501
    Trophy Points:
    298
    Your dosage may be too high and if you are getting too many low readings, you need to speak to your GP.
    Glicizide is a blood glucose lowering drug and over time your levels with good management will drop towards normal levels. You don't want to keep having hypos.
    Your doctor will advise you.
     
    • Agree Agree x 1
  4. Serena51

    Serena51 Type 2 · Well-Known Member

    Messages:
    487
    Likes Received:
    1,960
    Trophy Points:
    158
    I took glic for about a year but it was stopped because I kept going too low and feel really yuck.

    I now take met and sitagliptin with LCHF diet and it seems to have balanced out. I certainly feel better.
     
    • Like Like x 4
  5. Cloudlesssky

    Cloudlesssky Type 2 · Well-Known Member

    Messages:
    267
    Likes Received:
    406
    Trophy Points:
    103
    Hi and thanks for replying.
    Yes, since taking Gliclazide I've been testing several times a day. I've been told I must test before going to bed and have a snack if I'm 4point anything. I've also been told to test before I drive.
    I no longer miss meals, since being diagnosed, but perhaps am not regular enough in when my meals are... I've got my jelly babies! I think it's possibly linked to exercise, as you suggest... not swimming or running or anything like that just ordinary things like gardening, walking round town and so on ... Thank you
     
    • Like Like x 2
  6. Cloudlesssky

    Cloudlesssky Type 2 · Well-Known Member

    Messages:
    267
    Likes Received:
    406
    Trophy Points:
    103
    Thanks Nosher ... love the name too!
     
  7. Cloudlesssky

    Cloudlesssky Type 2 · Well-Known Member

    Messages:
    267
    Likes Received:
    406
    Trophy Points:
    103
    Thank you ... quite a steep learning curve!
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook